MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T3
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported during intraocular lens (iol) implant procedure, the doctor was inserting the lens into the eye but the plunger would not advance so it was decided to remove the lens and get a new one.The leading haptic did advance to the eye but no more could be twisted out.The lens was explanted during initial procedure.The procedure was completed on same day.There was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned inside a qualified company cartridge inside a biohazard bag placed into the lens carton.Viscoelastic was observed in the cartridge.The lens was slightly rotated and located just past the loading area.The leading portion of the optic was tilted up.The right side of the optic was broken.The leading haptic was extended toward the left side of the device.The trailing haptic was folded onto the optic.Evidence of handpiece use was observed.The company cartridge was cleaned for further evaluation.The lens was removed during cleaning.Topcoat dye stain testing was conducted with acceptable results.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The root cause cannot be determined for the reported complaint of "plunger not advancing, leading haptic advanced, lens stuck, in and out".Upon return, the lens was not in an acceptable position for advancement.A facility representative reported as the doctor was inserting the lens into the eye but the plunger would not advance.The leading haptic did advance to the eye but no more could be twisted out.It was decided to remove the lens and get a new one.Based on the provided information and the location of the lens inside a cartridge upon return, the lens may have been pulled backward through the cartridge as the manual handpiece was retracted.The instructions for use (ifu) instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ophthalmic viscosurgical device (ovd)-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the intra ocular lens (iol) to stay in the folded condition.Failure to adhere to manufacturer recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21283931
Report Number1119421-2025-00266
Device Sequence Number20778919
Product Code MJP
UDI-Device Identifier00380652409667
UDI-Public(01)00380652409667(17)280511(11)240513(10)15855476
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T3
Device Lot Number15855476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2025
Initial Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; TECNIS FORCEP
Patient Age69 YR
Patient SexFemale